Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 104, NWS Morristown, TN

July 7, 20164 counties in Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Jul 7, 2016, 7:32 PM EDT for 4 counties in Tennessee. It was in force for 58 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 7, 2016, 7:32 PM EDT (23:32 UTC)
Expired
Jul 7, 2016, 8:30 PM EDT
In force
58 min
Issued by
NWS Morristown, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Cocke County, TN, Greene County, TN, Hamblen County, TN, Jefferson County, TN

The radar

The Knoxville radar (KMRX), 37 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 7, 7:35 PM EDTTSTM WND DMG2 Ne Jefferson City, TNMULTIPLE TREES DOWN ACROSS NORTHERN JEFFERSON COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 7, 4:35 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.5 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2016-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2016-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1733 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

877 
WUUS54 KMRX 072332
SVRMRX
TNC029-059-063-089-080030-
/O.NEW.KMRX.SV.W.0104.160707T2332Z-160708T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
732 PM EDT THU JUL 7 2016

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GREENE COUNTY IN EASTERN TENNESSEE...
  HAMBLEN COUNTY IN EASTERN TENNESSEE...
  NORTHEASTERN JEFFERSON COUNTY IN EASTERN TENNESSEE...
  NORTHERN COCKE COUNTY IN EASTERN TENNESSEE...

* UNTIL 830 PM EDT

* AT 732 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WHITE
  PINE... OR NEAR MORRISTOWN...MOVING EAST AT 50 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  MORRISTOWN...GREENEVILLE...JEFFERSON CITY...TUSCULUM...
  WHITE PINE...BANEBERRY...PARROTTSVILLE...RUSSELLVILLE...MOSHEIM...
  ALPHA...CEDAR CREEK...CHUCKY...CANEY BRANCH...BYBEE...ROMEO...
  CAMP CREEK...DAVY CROCKETT BIRTHPLACE...LOWLAND...
  MOHAWK AND PANTHER CREEK S.P..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3607 8264 3600 8278 3592 8282 3595 8285
      3594 8290 3611 8349 3625 8341 3630 8333
      3626 8328 3629 8326 3629 8322 3632 8320
      3631 8318 3634 8318 3624 8308 3630 8298
      3624 8265 3615 8265 3611 8261 3604 8260
TIME...MOT...LOC 2332Z 280DEG 41KT 3614 8329 

HAIL...<.75IN
WIND...60MPH
 
$$

AMP.23
3 follow-up statements
004 
WWUS54 KMRX 072353
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
753 PM EDT THU JUL 7 2016

TNC063-089-080002-
/O.CAN.KMRX.SV.W.0104.000000T0000Z-160708T0030Z/
HAMBLEN TN-JEFFERSON TN-
753 PM EDT THU JUL 7 2016

...THE SEVERE THUNDERSTORM WARNING FOR HAMBLEN AND NORTHEASTERN
JEFFERSON COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR
EASTERN TENNESSEE.

LAT...LON 3607 8264 3600 8278 3592 8282 3595 8285
      3594 8290 3604 8326 3605 8324 3609 8324
      3608 8323 3613 8324 3613 8322 3615 8323
      3613 8318 3617 8319 3619 8314 3627 8303
      3620 8265 3615 8265 3611 8261 3604 8260
TIME...MOT...LOC 2352Z 282DEG 37KT 3608 8309 

$$

TNC029-059-080030-
/O.CON.KMRX.SV.W.0104.000000T0000Z-160708T0030Z/
GREENE TN-COCKE TN-
753 PM EDT THU JUL 7 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR GREENE AND NORTHERN COCKE COUNTIES...

AT 752 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
PARROTTSVILLE... OR 10 MILES NORTHEAST OF NEWPORT...MOVING EAST AT
40 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
GREENEVILLE...TUSCULUM...PARROTTSVILLE...MOSHEIM...CAMP CREEK...CEDAR
CREEK...MOHAWK...CANEY BRANCH AND BYBEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS IS AN EXTREMELY DANGEROUS SITUATION! THIS STORM IS PRODUCING
WIDESPREAD WIND DAMAGE ACROSS COCKE COUNTY...ANS HAS A HISTORY
OFDOING SO ACROSS JEFFERSON COUNTY! SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3607 8264 3600 8278 3592 8282 3595 8285
      3594 8290 3604 8326 3605 8324 3609 8324
      3608 8323 3613 8324 3613 8322 3615 8323
      3613 8318 3617 8319 3619 8314 3627 8303
      3620 8265 3615 8265 3611 8261 3604 8260
TIME...MOT...LOC 2352Z 282DEG 37KT 3608 8309 

HAIL...<.75IN
WIND...60MPH
 
$$

AMP.23
830 
WWUS54 KMRX 080006
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
806 PM EDT THU JUL 7 2016

TNC029-059-080030-
/O.CON.KMRX.SV.W.0104.000000T0000Z-160708T0030Z/
GREENE TN-COCKE TN-
806 PM EDT THU JUL 7 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR SOUTHERN GREENE AND NORTHEASTERN COCKE COUNTIES...

AT 804 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES EAST OF
PARROTTSVILLE...OR 11 MILES SOUTHWEST OF GREENEVILLE...MOVING EAST AT
45 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
GREENEVILLE...PARROTTSVILLE...CAMP CREEK...
CEDAR CREEK AND CANEY BRANCH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS IS A DANGEROUS SITUATION. THIS STORM IS PRODUCING WIDESPREAD
WIND DAMAGE ACROSS COCKE AND SOUTHERN GREENE COUNTIES! SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3607 8264 3600 8278 3592 8282 3595 8285
      3594 8290 3601 8317 3617 8311 3611 8261
      3604 8260
TIME...MOT...LOC 0004Z 281DEG 39KT 3604 8296 

HAIL...<.75IN
WIND...60MPH
 
$$

AMP.23
864 
WWUS54 KMRX 080016
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
816 PM EDT THU JUL 7 2016

TNC029-059-080030-
/O.CON.KMRX.SV.W.0104.000000T0000Z-160708T0030Z/
GREENE TN-COCKE TN-
816 PM EDT THU JUL 7 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR SOUTH CENTRAL GREENE AND EAST CENTRAL COCKE COUNTIES...

AT 815 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CEDAR
CREEK...OR 12 MILES SOUTH OF GREENEVILLE...MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CANEY BRANCH AND CEDAR CREEK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
A BUILDING. THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD AND
SIGNIFICANT TREE DAMAGE ACROSS COCKE COUNTY!

THIS IS A DANGEROUS SITUATION! SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3600 8278 3592 8282 3595 8285 3594 8290
      3598 8305 3611 8298 3604 8272
TIME...MOT...LOC 0015Z 282DEG 41KT 3599 8281 

HAIL...<.75IN
WIND...60MPH
 
$$

AMP.23

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:23 PM EDT, 4 hours 9 minutes earlier.

Area forecast discussion, Jul 7, 3:23 PM EDT, 4 hours 9 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
323 PM EDT THU JUL 7 2016

.SHORT TERM (This Afternoon through Friday)...

A fairly similar setup this afternoon as compared to yesterday
afternoon with a shortwave trough and MCS to the NW and another area
of showers and storms to the E. The main difference is the amount of
cloud cover at this hour compared to yesterday. Widespread showers
and storms this morning produced a decent canopy of cloud cover. Due
to this, temperatures are running about 5 to 10 degrees cooler than
yesterday. There are a few exceptions of course with Chattanooga and
a few locations in the Southern Valley currently in the upper 80s
and low 90s. The MCS to the west will move into the area late this
afternoon and evening. Expect there will be an increase in coverage
along and ahead of this boundary over the next few hours with high
SBCAPE values across Middle Tennessee and South-Central Kentucky.
These values decrease to the east due to the cloud cover. However,
if a few breaks occur, there could be some values in the 1500-2500
J/Kg range across the Plateau. The latest RAP indicates that 0-6
km bulk shear values will range from 40-50 kts later this
afternoon, which would be impressive for the time of year but the
location and timing of the precipitation are not in good agreement
with the current trends. Other models are struggling with timing
and location of precip. as well but the average deep layer shear
values are around 25-35 kts. Therefore, not overly impressive but
enough to potentially maintain the intensity of the line,
especially if slightly higher instability values are realized. For
now, will continue with the mention of strong to marginally severe
storms in the HWO with damaging winds and heavy rainfall being the
main threats. With the break in between the precipitation, drainage
basins have been given sometime to recover with 3-hr FFG values
generally from around 2-3 inches. Will not be issuing a Flash Flood
Watch at this time but expect there will be a couple of areas of
localized flash flooding. The line of showers and storms will push
east tonight with patchy fog developing after midnight.

By Friday morning, most of the precip. will be to the east with
another upper level trough moving across the Upper Mississippi River
Valley into the Great Lakes. A cold front associated with this
system will move across the Mississippi River Valley into the Ohio
River Valley during the day. Most of the area should remain dry
during the morning with some uncertainty as to how much cloud cover
will remain. PW values will remain elevated with values in the 1.8-
2.0 inch range. Models indicate that showers and storms will
develop ahead of this boundary during the peak heating of the day.
The NAM is very aggressive with SBCAPE values as high as 4500 J/Kg.
The GFS is much more reasonable with values in the 2000-3000 J/Kg
range with 0-6 km bulk shear values in the 35-45 kt range.
Overall, the parameters look to line up fairly well, especially for
locations north of I-40. The main threats with these storms again
will be damaging winds and localized flash flooding. The threat
will be dependent on how much cloud cover there is Friday morning
and early afternoon. For now, it appears there will be enough of a
threat to introduce strong to severe storms in the HWO for Friday
afternoon and evening.

.LONG TERM (Friday night through Thursday)...

Starting this period with afternoon showers particularly over
southwest VA lingering through at least the first half of the
night. This is in association with a shortwave and associated weak
frontal boundary. Saturday another shortwave will translate across
western KY and West TN into the forecast area. Low-level easterly
flow means the atmosphere may be slightly drier compared to recent
days limiting shower and thunderstorm activity on Saturday
confining it more across the southern TN Valley. Better rain
chances occur area-wide on Sunday and Sunday night ahead of a
stronger, slow moving upper trough. Rainfall chances persist on the
northern edge of the upper high for the remainder of the forecast
period. Temperatures are expected to be near seasonal normals.

&&

.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN             76  98  74  94 /  20  20  20  40
Knoxville McGhee Tyson Airport, TN  73  93  74  91 /  60  40  40  30
Oak Ridge, TN                       73  94  75  91 /  60  40  40  30
Tri Cities Airport, TN              70  90  71  88 /  40  50  60  20

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...None.
TN...None.
VA...None.
&&

MA/AC
Hazardous weather outlook, Jul 7, 2:52 PM EDT, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
252 PM EDT THU JUL 7 2016

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-081900-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
252 PM EDT THU JUL 7 2016 /152 PM CDT THU JUL 7 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE SOUTHERN
APPALACHIAN REGION LATE THIS AFTERNOON AND EVENING. SOME OF THESE
STORMS WILL BE STRONG TO MARGINALLY SEVERE WITH DAMAGING WINDS AND
LOCALIZED FLOODING BEING THE MAIN THREATS. THE MAIN AREA OF CONCERN
WILL BE LOCATIONS ALONG AND WEST OF INTERSTATE 75.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE SOUTHERN
APPALACHIAN REGION LATE FRIDAY AFTERNOON AND EVENING. SOME OF
THESE STORMS WILL BE STRONG TO MARGINALLY SEVERE WITH DAMAGING
WINDS AND LOCALIZED FLOODING BEING THE MAIN THREATS. THE MAIN AREA
OF CONCERN WILL BE LOCATIONS ALONG AND NORTH OF INTERSTATE 40.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY LATER THIS AFTERNOON AND
EVENING AND AGAIN FRIDAY AFTERNOON AND EVENING.

In the hours before

Special weather statement, Jul 7, 6:58 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
658 PM EDT THU JUL 7 2016

TNZ068-071-072-085>087-101-102-072345-
BLOUNT SMOKY MOUNTAINS TN-SOUTHEAST MONROE TN-NW BLOUNT TN-LOUDON TN-
NORTHWEST MONROE TN-WEST POLK TN-EAST POLK TN-MCMINN TN-
658 PM EDT THU JUL 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN POLK...SOUTHERN
BLOUNT...SOUTHERN MCMINN...SOUTHEASTERN LOUDON AND MONROE COUNTIES
UNTIL 745 PM EDT...

AT 658 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 7 MILES WEST OF MARYVILLE TO MADISONVILLE TO 6
MILES WEST OF ATHENS. MOVEMENT WAS SOUTHEAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MARYVILLE...ATHENS...MADISONVILLE...ETOWAH...ENGLEWOOD...VONORE...
GREENBACK...FRIENDSVILLE...TELLICO PLAINS...CALHOUN...RICEVILLE...
HAPPY VALLEY...FORT LOUDON S.P....MOUNT VERNON...CITICO BEACH...
BULLET CREEK...DENTVILLE...CITICO...CLOVER HILL AND TURTLETOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR
EASTERN TENNESSEE.

LAT...LON 3535 8486 3554 8441 3577 8407 3560 8366
      3557 8366 3556 8377 3552 8383 3552 8388
      3547 8392 3543 8400 3541 8402 3537 8401
      3535 8404 3530 8402 3527 8406 3524 8413
      3524 8419 3527 8423 3523 8429 3507 8432
TIME...MOT...LOC 2258Z 303DEG 30KT 3571 8411 3552 8438 3542 8472

AMP.23
Local storm report, Jul 7, 7:02 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
702 PM EDT THU JUL 07 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     TSTM WND DMG     CLAIRFIELD              36.55N 83.95W
07/07/2016                   CLAIBORNE          TN   911 CALL CENTER

            COUPLE OF TREES DOWN NEAR THE CLAIBORNE/CAMPBELL COUNTY
            LINE.

&&

GCARRIN
Local storm report, Jul 7, 7:07 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
707 PM EDT THU JUL 07 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0653 PM     TSTM WND DMG     WEARS VALLEY            35.71N 83.66W
07/07/2016                   SEVIER             TN   911 CALL CENTER

            LARGE TREE BLOWN DOWN...TAKING DOWN POWER LINES.

&&

GCARRIN
Local storm report, Jul 7, 7:17 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
717 PM EDT THU JUL 07 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TSTM WND DMG     MADISONVILLE            35.52N 84.36W
07/07/2016                   MONROE             TN   TRAINED SPOTTER

            A FEW TREES WERE SNAPPED OR UPROOTED.

&&

GCARRIN
Local storm report, Jul 7, 7:25 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
725 PM EDT THU JUL 07 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     TSTM WND DMG     FARRAGUT                35.87N 84.18W
07/07/2016                   KNOX               TN   911 CALL CENTER

            SEVERAL TREES DOWNED. MANY RESIDENTS WITHOUT POWER.

&&

GCARRIN
Local storm report, Jul 7, 7:30 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
730 PM EDT THU JUL 07 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND DMG     WEARS VALLEY            35.71N 83.66W
07/07/2016                   SEVIER             TN   911 CALL CENTER

            A FEW TREES DOWN NEAR WEARS VALLEY.

&&

GCARRIN

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 8:12 PM EDTSevere Thunderstorm WarningMRXBradley, Hamilton, McMinn, Meigs, Monroe, Polk33 min
Jul 6, 8:31 PM EDTSevere Thunderstorm WarningMRXCarter, Johnson, Sullivan, Unicoi44 min
Jul 6, 8:43 PM EDTAreal Flood AdvisoryMRXPolk3 hr
Jul 6, 8:48 PM EDTSpecial Weather StatementMRXPolk27 min
Jul 7, 9:07 AM EDTSpecial Weather StatementMRXMarion38 min
Jul 7, 9:49 AM EDTSpecial Weather StatementMRXMarion26 min
Jul 7, 4:59 PM EDTSpecial Weather StatementMRXSevier46 min
Jul 7, 5:17 PM EDTSpecial Weather StatementMRXLoudon43 min
Jul 7, 5:34 PM EDTSevere Thunderstorm WarningMRXAnderson, Campbell, Morgan, Scott41 min
Jul 7, 5:36 PM EDTSpecial Weather StatementMRXCocke39 min
Jul 7, 5:50 PM EDTSevere Thunderstorm WarningMRXBledsoe, Rhea25 min
Jul 7, 6:09 PM EDTSevere Thunderstorm WarningMRXBledsoe, Loudon, McMinn, Meigs, Monroe, Rhea and 1 more51 min
Jul 7, 6:13 PM EDTSevere Thunderstorm WarningMRXAnderson, Blount, Campbell, Claiborne, Knox, Loudon and 4 more47 min
Jul 7, 6:48 PM EDTSevere Thunderstorm WarningMRXBlount, Sevier42 min
Jul 7, 6:49 PM EDTSevere Thunderstorm WarningMRXAnderson, Blount, Jefferson, Knox, Loudon, Sevier41 min
Jul 7, 6:53 PM EDTSevere Thunderstorm WarningMRXClaiborne, Grainger, Hamblen, Hancock, Hawkins, Jefferson and 1 more52 min
Jul 7, 6:58 PM EDTSpecial Weather StatementMRXBlount, McMinn, Monroe47 min
Jul 7, 7:23 PM EDTSevere Thunderstorm WarningMRXBlount, Cocke, Jefferson, Sevier37 min
Jul 7, 7:38 PM EDTSpecial Weather StatementMRXPolk52 min
Jul 7, 7:57 PM EDTSevere Thunderstorm WarningMRXCocke33 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.